Jump to content

mudra: Help with tapering Zolpidem (ambien) & Lorazepam (Ativan)


mudra

Recommended Posts

Hello,

On March 29, 2017, I was prescribed 10 MG Ambien at ER after 3 nights of no sleep due to racy thoughts, and extreme anxiety that made me shake and my muscles twitched. I thought I was gonna die. Next day, I was prescribed 1 MG Lorazepam for anxiety.
after a month, I cut Lorazepam to 1/2 pill and cut the Ambien to 1/2 pill too but was told by doctor to not cut the Ambien and just cut it after 6 months. During those months taking the pills, I experienced all side effects (extreme headches and weird sensations on my forehead, neck and ears, ramdom pain and pulses all over my body, fatigue, anxiety, more heart palpitations, abdominal pain, weightloss, etc.) The muscle twithcing did not disappear. I went to different doctors and complained about my symptoms, they said it was just stress and anxiety and told me to just take more of the Lorazepam. My blood test showed I was low in Vitamin D, low Iron, low HDL cholesterol & had slight dehydration. Everything showed "normal". I'm now taking supplements Vit D3, comfort Iron, Magnesium Glycinate, Sodium Ascorbate (non-acidic Vit. C), Omega 3 Fish Oil, some Whey Protein.

I have asked my family doctor on getting off the pills and she said that I could just cut them and I won't have withdrawals since I've only been taking a small dose of Lorazepam. Starting June 26, 2017, I started cutting the Lorazepam dosage by cutting/weighing the pill deducting 0.02-0.03 MG everyday and the Ambien 0.3-0.4 MG everyday too. Since cutting the pills, I've had 0 sleep on some days which occurred every 2-5 days, extreme anxiety, heavy muscle twitching on my legs and back, extreme fatigue, depression plus all the other symptoms I had while on the higher dose of the drugs. These horrifying misery that I don't want to experience again.

The Lorazepam went down to 0.22mg and Ambien to 8.2mg but my husband (who helps with the cutting/weighing) have since added doses everytime I get 0 hrs. of sleep.

 

Since 2 nights ago, I've been taking 9.4MG Ambien (Zolpidem) and 0.27mg Loarazepam (ativan).

I need help/guidance on how to taper properly, all the tips you can give on what to do to survive withdrawal and lots of encouragement (and love) to get off these drugs and heal. I want to get my old self back, the energetic, bubbly, hardworking mother of 4 that I used to be. Not the sickly, depressed, unfunctioning woman that these drugs have turned me into.

I'd specially encourage those who have tapered off Ambien & Ativan successfully, to please post your tips. I appreciate any and all help that you could extend!!!

Link to post
  • ChessieCat changed the title to mudra: Help with tapering Zolpidem (ambien) & Lorazepam (Ativan)
  • Moderator Emeritus

Hi Mudra, welcome to SA. I am so sorry to read that the doctors have given you these drugs with no clie that they are so addictive and difficult to stop. 

I am not a benzo expert but you can get help in our members only benzo forum. This will be your topic to engage with other members and update on your progress. The benzo forum mods will help with tapering advice. Until they can respond you need to take the same doses and not stop either of the drugs. You are experiencing withdrawal and need to stabilise.   

 

It will help if you can put your drug and tapering history in your signature, you can find instructions here...

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

You can find the benzo forum here, just copy your post and create a topic for yourself there and the amazing benzo mods will help you to work out the best doses and how to taper. The good thing is that it looks like your doctor will be willing to provide you with the prescriptions and not interfere with your taper. Too often they will insist on stopping cold turkey but yours seems like he/she will allow you to carry on with them while you taper. 

 

http://survivingantidepressants.org/index.php?/forum/29-members-only-benzo-forum/

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post
  • Administrator

Hi, Mudra.

 

Welcome to Surviving Antidepressants from me, too. 

 

I'm sorry you're having so many symptoms from your Ambien and Ativan withdrawal. As MammaP wrote, we do have a benzodiazepine forum where you can get help with coming off Ativan (a benzo) and Ambien (what's sometimes called a "z-drug"). Please start a new thread for yourself in the benzo area and we can help you set up a plan for coming off:

 

Members-only Benzo Forum

 

Once you start your thread in the benzo area, we can discuss some things that will likely make your journey off these drugs a bit easier. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy